140:
Retrospective Analysis of Skin and Drug Provocation Test Results of Children with Suspected Betalactam Allergy
Saturday, March 3, 2018
South Hall A2 (Convention Center)
Mehtap Yazicioglu, Emre Akkelle
RATIONALE: Betalactam antibiotics are very commonly used drugs worldwide, constituting the major cause of drug hypersensitivity reactions. The study’s aim was to evaluate clinical and demographic data of patients referred to our hospital with suspected hypersensitivity to betalactams.

METHODS: A retrospective chart review was carried out on patients tested for betalactam allergy in the Pediatric Allergy Department of Trakya University Hospital (Turkey). Case data was compiled by ENDA questionnaires and face-to-face interviews with parents. Skin tests and/or drug provocation tests (DPT) were performed with betalactams according to guidelines, after obtaining written informed parental consent.

RESULTS: Twenty-six cases (53.8% male, 46.2% female; mean age 7.18±4.05 years) were included. Six patients (23.1%) had allergic underlying diseases. The drugs most frequently considered to have caused the symptoms were amoxicillin-clavulanate in 16 (61.54%) cases, followed by cefuroxime in 5(19.23%). Presenting complaints were urticaria in 21 (80.77%) cases, a maculopapular eruption in 5 (19.23%), and anaphylaxis in two (7.69%). Reactions were immediate in 7 (26.92%) patients, accelerated in 14 (53.85%), and delayed in 5 (19.23%). Skin prick tests were negative in all of the patients. Intradermal tests were positive in 2 (%7.69) children. Sensitivity/negative predictive value of intradermal testing was 20%/82.61%. DPT had resulted positive in 5 patients (19.23%). Two patients with confirmed cephalosporin allergy tolareted penicillins.

CONCLUSIONS: Six patients (23.08%) were diagnosed as having hypersensitivity to betalactam antibiotics in our study. Although a detailed history could eliminate drug allergy, skin testing and/or DPT should be utilized for accurate diagnosis of betalalactam hypersensitivity in children.